Expansion methods applied to asset return distributions

Marumo, Kohei and Wolff, Rodney (2007) Expansion methods applied to asset return distributions. Journal of Risk, 10 2: 3-24.

Author Marumo, Kohei
Wolff, Rodney
Title Expansion methods applied to asset return distributions
Journal name Journal of Risk   Check publisher's open access policy
ISSN 1465-1211
Publication date 2007
Sub-type Article (original research)
Open Access Status
Volume 10
Issue 2
Start page 3
End page 24
Total pages 22
Place of publication London, United Kingdom
Publisher Incisive Media
Language eng
Abstract In this paper we attempt to apply the Laguerre expansion to asset return distributions and compare its performance with that of the Hermite expansion, which is most commonly employed in studies in finance. Numerical examples using market data show that the Laguerre expansion can perform better and can be used to calculate the value-at-risk. We also apply this method to the time aggregation problem, which is concerned with value-at-risk over a longer time horizon than one day.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: W.H. Bryan Mining Geology Research Centre
Version Filter Type
Citation counts: Google Scholar Search Google Scholar
Created: Tue, 17 Jun 2014, 15:30:03 EST by Rodney Wolff on behalf of WH Bryan Mining and Geology Centre